Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 37, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Apr 13, 2021, 8:17 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2021, 8:17 PM CDT (01:17 UTC)
- Expired
- Apr 14, 2021, 3:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
642 WHUS74 KHGX 140117 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 817 PM CDT Tue Apr 13 2021 GMZ335-355-140600- /O.CAN.KHGX.MF.Y.0026.000000T0000Z-210414T1000Z/ /O.NEW.KHGX.SC.Y.0037.210414T0117Z-210414T0600Z/ Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- 817 PM CDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Galveston Bay and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...Until 1 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The gusty winds were able to clear out the fog resulting in the cancellation of the Dense Fog Advisory. Patchy fog may return when winds decrease. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ375-140600- /O.NEW.KHGX.SC.Y.0037.210414T0117Z-210414T0600Z/ Waters from High Island to Freeport TX from 20 to 60 NM- 817 PM CDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt* Insert phrase here. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 1 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-140930- /O.CON.KHGX.MF.Y.0026.000000T0000Z-210414T1000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- 817 PM CDT Tue Apr 13 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT WEDNESDAY... * WHAT...Dense fog will reduce visibility to below a 1/2 nautical mile. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel Texas and out 20 nautical miles. * WHEN...Until 5 AM CDT Wednesday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
3 follow-up statements
604 WHUS74 KHGX 140348 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1048 PM CDT Tue Apr 13 2021 GMZ335-355-375-140800- /O.EXT.KHGX.SC.Y.0037.000000T0000Z-210414T0800Z/ Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- Waters from High Island to Freeport TX from 20 to 60 NM- 1048 PM CDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CDT WEDNESDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 3 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-141000- /O.CON.KHGX.MF.Y.0026.000000T0000Z-210414T1000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- 1048 PM CDT Tue Apr 13 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT WEDNESDAY... * WHAT...Dense fog will reduce visibility to below a 1/2 nautical mile. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel Texas and out 20 nautical miles. * WHEN...Until 5 AM CDT Wednesday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
316 WHUS74 KHGX 140441 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1141 PM CDT Tue Apr 13 2021 GMZ350-141000- /O.EXA.KHGX.SC.Y.0037.000000T0000Z-210414T0800Z/ /O.CON.KHGX.MF.Y.0026.000000T0000Z-210414T1000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- 1141 PM CDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CDT WEDNESDAY... ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT WEDNESDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1 to 2 NM. For the Small Craft Advisory, East winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM. * WHEN...Until 3 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ330-370-140800- /O.EXA.KHGX.SC.Y.0037.000000T0000Z-210414T0800Z/ Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 1141 PM CDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CDT WEDNESDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Matagorda Bay and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 3 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ335-355-375-140800- /O.CON.KHGX.SC.Y.0037.000000T0000Z-210414T0800Z/ Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- Waters from High Island to Freeport TX from 20 to 60 NM- 1141 PM CDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 3 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
693 WHUS74 KHGX 140819 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 319 AM CDT Wed Apr 14 2021 GMZ350-141100- /O.EXP.KHGX.SC.Y.0037.000000T0000Z-210414T0800Z/ /O.NEW.KHGX.SC.Y.0038.210414T0819Z-210414T1100Z/ /O.CON.KHGX.MF.Y.0026.000000T0000Z-210414T1000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- 319 AM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1 to 2 NM. For the Small Craft Advisory, southeast winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM. * WHEN...For the Dense Fog Advisory, until 5 AM CDT early this morning. For the Small Craft Advisory, until 6 AM CDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ330-335-355-370-375-141100- /O.EXP.KHGX.SC.Y.0037.000000T0000Z-210414T0800Z/ /O.NEW.KHGX.SC.Y.0038.210414T0819Z-210414T1100Z/ Matagorda Bay-Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 319 AM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WHAT...Southeast winds 20 to 25 kt with gusts up to 35 kt. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 6 AM CDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 7:23 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 13, 7:23 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
723 PM CDT Tue Apr 13 2021
.SHORT TERM [Tonight Through Wednesday]...
Quick update sent for current trends and the expectation that
outflow from LA storms will push in and initially help to get
showers going then as s/w arrives late evening scattered showers
and thunderstorms should develop and persist through around 3 am
gradually shifting west then back to the east. Warm temperatures
again this evening...especially over the southern areas. Current
looking for a tie on the record high minimum at Galveston at 74
(unless the outflow from the LA storms pushing west over the
nearshore waters dips temps down to 72).
Sea fog near shore and in the bays and may need a dense fog
advisory for the coastal areas and will be monitoring webcams/obs
and trend closely this evening.
45
&&
.AVIATION [00Z TAF Issuance]...
Sea fog has moved ashore near GLS and expect fluctuations in
VISBY from 1/4 to 2 miles this evening there. Cold front stalled
near a DKR-CLL-66R line but should slowly sag south later this
evening. Unstable airmass over the areas along and south of the
front expect scattered showers and thunderstorms to develop. At
this point expecting more or less 2 rounds of storms...the first
this evening/early morning a lull then redevelopment late
morning/afternoon. Will continue with the previous forecast trend
of lowering VFR/MVFR CIGS overnight into IFR and possibly getting
into LIFR. Very slow improvement 13-16z in CIGS then most sites
should at least be MVFR if now VFR though with the continued
threat of SHRA/TSRA. Widespread IFR/LIFR Wednesday evening. 45
&&
.MARINE...
Expanded the marine dense fog advisory up into the eastern
nearshore waters and Galveston Bay.
11
.PREV DISCUSSION /Issued 327 PM CDT Tue Apr 13 2021/...
.LONG TERM [Thursday through Tuesday]...
On Thursday, Southeast Texas will be in predominantly zonal flow
aloft as it is sandwiched between two upper-level lows, with one UL
low located over The Great Lakes and the other located near Utah. A
weak frontal boundary will be positioned just offshore of our coast
as well. Small and embedded shortwaves will push through this zonal
flow which will be just enough upper-level support to invigorate
showers and isolated thunderstorms on Thursday around the frontal
boundary. Forecast soundings show significant dry air aloft during
this time frame, so convection should be relatively shallow.
By Friday, the upper-level trough over Utah will begin to push
southeast. Leeside cyclogenesis will help strengthen a surface low
and its associated cold front as this front approaches SE Texas.
Moistening mid-levels from WAA and Gulf moisture will help saturate
forecast soundings and increase PWATs to around 1.9" across our
region. This combined with some instability and a frontal lifting
mechanism will increase our chances for showers and thunderstorms on
Friday. This front is expected to stall near the coast again with
the GFS showing it stalling offshore and the ECMWF showing it
stalling in our southern CWA. Therefore, rain chances Friday and
onwards depends on where this front stalls. However, in the wake of
Friday's front, NE flow resumes along with CAA and slightly cooler
and drier conditions. This intruding dry air will help limit the
coverage of these showers as well.
From Friday night onwards, surface winds will remain N-NE and skies
will be partly cloudy. Daytime highs will struggle to reach the 70s
this weekend. Partly cloudy skies will slightly enhance radiational
cooling, so overnight lows this weekend will struggle to reach 50
north of I-10 whereas areas south will hover in the low 50s. As a
high pressure builds in further south on Monday and washes out most
rain chances, winds become light and variable, slowing down that CAA
and allowing temps to climb back up to the mid-70s on Tuesday. KBL
.MARINE...
A couple of issues will affect mariners tonight. The first, is
dense sea fog affecting the southern Gulf waters adjacent to
Matagorda Bay. Visibility at platforms over the Gulf have wavered
between 1/4 and 1/2 NM. Will extend the Marine Dense Fog Advisory
for the 0-20 NM waters from Freeport to Port O Conner through 06z.
It may need to be extended and expanded to include the bay. Over
the eastern Gulf waters, the pressure gradient is expected to
tighten significantly this evening as the gradient tightens in
response to a developing coastal trough and as the inflow into a
developing convective complex over NE TX increases. A SCEC has
been issued for the eastern waters for tonight. Winds will become
east on Wednesday as low pressure develops over South Texas. The
low will meander over South Texas and surface winds will be SE
ahead of the next cold front that will move into the coastal
waters on Friday night. A strong N-NE flow will develop Saturday
and Sunday and a SCA will likely be required over parts of the
coastal waters. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 67 77 58 71 59 / 60 50 50 30 40
Houston (IAH) 71 82 62 74 62 / 60 70 60 30 30
Galveston (GLS) 74 80 67 75 68 / 40 40 60 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Dense Fog Advisory until 5 AM CDT Wednesday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION until 5 AM CDT Wednesday for
the following zones: Coastal waters from High Island to
Freeport TX out 20 NM...Waters from High Island to Freeport
TX from 20 to 60 NM.
&&
SHORT TERM...45
MARINE...11The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:20 PM CDT | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 5 hr |
| Apr 14, 3:19 AM CDT | Small Craft Advisory | HGX | 13 hr | |
| Apr 14, 7:58 AM CDT | Coastal Flood Advisory | HGX | Chambers, Galveston, Harris | 11 hr |
| Apr 14, 9:36 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 10 hr |
| Apr 14, 4:20 PM CDT | Special Weather Statement | HGX | Fort Bend | 25 min |
| Apr 14, 6:34 PM CDT | Special Weather Statement | HGX | Fort Bend | 26 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.